MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 018; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 018; PTA BALLOON DILATATION CATHETER
Catalog Number U8150315
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Device-Device Incompatibility (2919); Device Dislodged or Dislocated (2923); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, a photo was provided for review.The investigation of the reported event is currently underway.H10: d4 (expiration date: 01/2026).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the superficial femoral artery via the common femoral artery, the balloon allegedly failed to advance.It was further reported that the balloon allegedly can no longer be retracted in the blood vessel.Reportedly, the surgeon chooses to withdraw the balloon and guidewire as a whole.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one photo was received and reviewed.The photo shows the ultraverse 018 in its packaging cover.The labeling details present on the cover matches with the details present in trackwise.No other anomalies noted.One ultraverse 018 was returned for evaluation.During visual evaluation, an unknown brand guidewire was loaded to the catheter and the strain relief was noted to be separated from the catheter shaft.Further, bunching was noted to the proximal end of the catheter shaft and also bunching and slight twisting were noted to the balloon.Additionally, the balloon was noted to be inverted at the distal end.An attempt was made to retrieve the unknown guidewire from the ultraverse 018 but it was unsuccessful.Heavy resistance was felt due to the bunching on the catheter shaft below the strain relief.No further testing performed.Therefore, the investigation is confirmed for the reported guidewire advancement failure as the device was returned with loaded guidewire and retrieval of the guidewire was unsuccessful in the functional testing.Also, the investigation is confirmed for the identified material deformation and material twist as the balloon was noted to have inversion, bunching and slight twist.Additionally, the investigation is confirmed for the identified device dislodged as the strain relief was noted to be separated from the catheter shaft.A definitive root cause for the reported guidewire advancement failure, identified material deformation, material twist and device dislodged could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the superficial femoral artery via the common femoral artery, the pta balloon allegedly failed to advance.It was further reported that the balloon allegedly can no longer be retracted in the blood vessel.Reportedly, the surgeon chooses to withdraw the balloon and guidewire as a whole.The procedure was completed using another device.There was no reported patient injury.

Brand Name
ULTRAVERSE 018
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20394236
Report Number2020394-2024-01547
Device Sequence Number12403601
Product Code LIT
UDI-Device Identifier00801741064906
UDI-Public(01)00801741064906(17)260131(10)CMHP0144
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue NumberU8150315
Device Lot NumberCMHP0144
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer02/14/2025
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown